Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Manage Gastrointestinal Problems When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

GI Problems and HIV

For about the last three to four weeks I have been having diarrhea and cramping. I have been to my MD twice who has tested my stool for various parasites and bacteria and they all have come back negative. He tells me that my HIV can get into the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate how long you have been infected or what your CD4 count is. Although your doctor is technically correct, if you have been infected for a while and this is an acute process, it is likely it is due to something else. Read more »

Please answer this question before I go crazy- I promise to donate again.

Dear Dr. Bob, I know you get lots of questions and could not get to mine yesterday. But with all the misinformation on the internet your opinion is really the only one I've come to trust and respect. I hope you can answer my question today. As I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,1.Yes.2.Yes.My assessment and advice remain unchanged. Your anxiety and gastrointestinal problems will clear up once you get tested and realize you are HIV negative. Continue to follow up with your doctor for ongoing treatment Read more »

Gastritis and efivarenz

I have been struggling with gastritis even before i was diagnosed with hiv, it seems that the efivarenz is making it worse or is it the truvada? please advice. There is nothing as irritating as heart-burn or a burning gut after a meal.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...In my experience upper gastrointestinal problems are more often due to Truvada than the efavirenz. Many other conditions can contribute to burning gut symptoms such as H pylori Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
...the integrity of the immune system. Folks with higher CD4 counts and suppressed viral load levels tend to have fewer upper gastrointestinal problems. The mouth has always been a helpful gauge in identifying immune suppression. Fungal... Read more »
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

...Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
The Well Project

Fungal Infections

...are a kind of germ. Most fungi are harmless to humans, but there are several that can cause harmful infections, especially in HIV-positive people. Candidiasis Candidiasis is a very common fungal infection usually caused by Candida... Read more »
The Well Project

Cancers

...death. A normally-functioning immune system plays a role in limiting the occurrence of cancer. Due to immune suppression, HIV-positive people are more vulnerable to several kinds of cancer, three of which lead to an AIDS diagnosis: Kaposi's... Read more »
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
...arsenal of antiretroviral drugs can take a tremendous toll on the quality of daily life causing anemia, extreme fatigue and severe gastrointestinal problems. With the addition of the facial disfigurement of Lipoatrophy, patients are forced to... Read more »

Please help!

Posted by Anonymous, 1 Reply
...sure been tested negative, the other 3 I am not for sure about. Recently I had mild flulike symptoms, then after that some gastrointestinal problems that have not gone away, my acne has gotten worse, some night sweats, headaches, peeling dry... Read more »

Is this the final chapter?

Posted by Anonymous, 1 Reply
...vaginal sex with multiple partners whose status I did not know I decided to get tested. I was forced to in a way because I had gastrointestinal problems, oral problems, a rash, large red spots, aching lymph nodes and so on. I was expecting the... Read more »